MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 02/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006- patient was diagnosed with ventral incisional hernia, thereby underwent open repair with implant of composix kugel mesh (device 1).Per op notes, "hernia sac in abdominal region was identified and was dissected.A composix kugel mesh (device 1) was then placed o er the fascial defect and sutured." (b)(6) 2006 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with explant of composix kugel mesh (device 1), implant of composix kugel mesh (device 2).Per op notes, "the previous midline scar tissue was excised.The hernia sac was identified and excised.The previously placed mesh (device 1) in the colostomy site was noted and was found bunched up and covered with adhesions sand the mesh (device 1) was removed.A large sized composix kugel mesh (device 2) was then placed in the abdominal region and was sutured." (b)(6) 2010 - patient was diagnosed with incisional hernia, left sided pain, thereby underwent open repair with implant of synthetic mesh.Per op notes, "the old scar was dissected.Hernia sac in left upper quadrant was identified and was dissected.A synthetic mesh was placed and sutured.In the right upper quadrant, the abdominal fascia was closed with sutures." (b)(6) 2011 - patient was diagnosed with abdominal wall pain, thereby underwent open repair with implant of bard flat mesh (device 3).Per op notes, "incision through previous scar, sutures closing the abdominal wall fascia was removed.A bard flat mesh (device 3) was then placed and sutured." (b)(6) 2017 - patient was diagnosed with small bowel obstruction, thereby underwent open repair with explant of composix kugel mesh (device 2), implant of synthetic mesh.Per op notes, "small bowel adhesions along the edge of the previously placed mesh (device 3) was taken down.Some adhesions along the abdominal wall was also identified.There were another adhesions noted in interior part of the mesh and was lysed.The composix kugel mesh (device 2) that was placed previously in colostomy sited was removed and a synthetic mesh was placed over the hernia site and tacked.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2007) is considered to be a best estimate.This emdr represents the bard flat mesh (device 3).An additional emdr and supplemental emdr were submitted to represent the composix kugel mesh (device 1 & 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50459844
Report Number1213643-2026-01116
Device Sequence Number18657668
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)121228(10)HURL0204
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2012
Device Catalogue Number0112680
Device Lot NumberHURL0204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale